Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

February 3, 201612 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Feb 3, 2016, 3:32 PM EST for 12 counties in Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 3:32 PM EST (20:32 UTC)
Expired
Feb 3, 2016, 4:30 PM EST
In force
58 min
Issued by
NWS Atlanta, GA

Counties Crisp County, GA, Dodge County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
537 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS82 KFFC 032032
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EST WED FEB 3 2016
 
GAZ074-076-085-086-096>098-105>113-032130-
JOHNSON GA-DODGE GA-MONTGOMERY GA-LAURENS GA-TELFAIR GA-EMANUEL GA-
JEFFERSON GA-WILCOX GA-PULASKI GA-WHEELER GA-BLECKLEY GA-
WASHINGTON GA-TOOMBS GA-TREUTLEN GA-CRISP GA-DOOLY GA-
332 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...DODGE...MONTGOMERY...
LAURENS...TELFAIR...EMANUEL...SOUTHEASTERN JEFFERSON...WILCOX...
PULASKI...WHEELER...BLECKLEY...SOUTHEASTERN WASHINGTON...TOOMBS...
TREUTLEN...CRISP AND SOUTHEASTERN DOOLY COUNTIES UNTIL 430 PM EST...

AT 332 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 6
MILES NORTH OF WAYNESBORO TO NEAR CADWELL TO NEAR PUTNEY...AND MOVING
EAST AT 85 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS 
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF 
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...CORDELE...SWAINSBORO...MCRAE...COCHRAN...EASTMAN...
HAWKINSVILLE...LYONS...SOPERTON...ABBEVILLE...ALAMO...MOUNT VERNON...
WRIGHTSVILLE...VIDALIA...HELENA...EAST DUBLIN...WADLEY...TWIN CITY...
CHESTER AND LUMBER CITY.

LAT...LON 3178 8303 3185 8318 3185 8361 3180 8361
      3180 8378 3185 8394 3254 8320 3298 8228
      3284 8232 3281 8215 3266 8208 3261 8200
      3254 8203 3256 8208 3252 8215 3235 8225
      3223 8221 3197 8245 3192 8268 3178 8286
TIME...MOT...LOC 2032Z 247DEG 72KT 3319 8199 3238 8306 3149 8407 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 3, 3:03 PM EST, 29 minutes earlier.

Area forecast discussion, Feb 3, 3:03 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST WED FEB 3 2016

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AREA OF RAIN AND SCATTERED THUNDERSTORMS PUSHING THROUGH
CENTRAL AND SOUTHERN GA THIS AFTERNOON. LOOKS LIKE THE ACTUAL
SURFACE FRONT IS JUST TO OUR WEST WITH DEW POINTS STARTING TO FALL
ACROSS THE NORTHWEST CORNER OF THE STATE. A FEW STRONG WITH ISOLATED
SEVERE STORMS ARE POSSIBLE ALONG THE LEADING EDGE OF THE RAIN AREA
IN CENTRAL GA THIS AFTERNOON AND EVENING. SOME HEAVY RAIN AMOUNTS ARE
STILL POSSIBLE IN THE AREA SOUTH OF COLUMBUS TO MACON TO SANDERSVILLE
AND THE FLASH FLOOD WATCH WILL CONTINUE FOR THAT AREA. OTHERWISE NO
SIGNIFICANT ADDITIONAL AMOUNTS ARE EXPECTED FOR THE REMAINDER OF THE
WATCH AREA...SO IT HAS BEEN CANCELLED.

THE SURFACE FRONT SEEMS TO STALL ACROSS PORTIONS OF CENTRAL GA INTO
THURSDAY AS THE UPPER FLOW REMAINS SOUTHWEST. HAVE CONTINUED WITH
POPS GENERALLY ATLANTA TO ATHENS AND SOUTH THROUGH THE NIGHT AND
SLOWLY DIMINISHING DURING THE DAY THURSDAY. UPPER TROUGH COMES
THROUGH THURSDAY NIGHT AND ALL RAIN SHOULD HAVE PUSHED EAST OF THE
FORECAST AREA BY 06Z FRIDAY. HAVE LEFT A MENTION OF THUNDER
FOR MOST OF CENTRAL THROUGH TOMORROW AFTERNOON ALTHOUGH INSTABILITY
IS LIMITED. GUIDANCE TEMPERATURES LOOK REASONABLE.

41

41

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. LAST OF THE RAIN
CHANCES LOOKS TO EXIT THE SE CWA TO START THE THURSDAY NIGHT
PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS THAN THE GFS OR
EUROPEAN.

DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES
AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA
INTO SUNDAY.

THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER
THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A
RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS
GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN
AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL
TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD...
TIMING AND ANY SIGNIFICANT SNOW AMOUNTS.

TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO
BELOW NORMAL THROUGH TUESDAY.

BDL/01

&&

.AVIATION...
18Z UPDATE...

AREA OF RAIN WILL CONTINUE TO PUSH SOUTH BUT SHOULD SLOW DURING
THE AFTERNOON. ISOLATED THUNDER POSSIBLE THROUGH THE AFTERNOON.
EXPECT SOME IFR CEILINGS THROUGH THE EVENING EXCEPT SHOULD BE
SOME IMPROVEMENT INTO VFR FOR THE ATLANTA AREA SITES BY 22Z.
LOOKING FOR SOME IFR MAINLY KCSG-KMCN OVERNIGHT ALONG WITH
CONTINUED -SHRA. WINDS SOUTH TO SOUTHWEST 10KT THIS AFTERNOON
BECOMING NORTHWEST 10KT BY 00Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  58  31  52 /  30  20   0   0
ATLANTA         41  53  30  50 /  20  10   0   0
BLAIRSVILLE     35  49  25  47 /  10   5   0   0
CARTERSVILLE    37  52  27  49 /  10   5   0   0
COLUMBUS        44  56  31  53 /  30  20   0   0
GAINESVILLE     41  54  30  50 /  20  10   0   0
MACON           48  56  32  54 /  70  20   5   0
ROME            36  52  27  49 /  10   5   0   0
PEACHTREE CITY  40  54  28  51 /  20  10   0   0
VIDALIA         54  58  37  56 / 100  80  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MONTGOMERY...PEACH...
PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

&&

SHORT TERM...41
LONG TERM....01
AVIATION...41
Hazardous weather outlook, Feb 3, 7:00 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST WED FEB 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF
CENTRAL GEORGIA...

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH NORTH
GEORGIA THIS MORNING AND CENTRAL GEORGIA THIS AFTERNOON. LOCALLY
HEAVY RAIN WILL BE THE PRIMARY THREAT...BUT STRONG WINDS WILL ALSO
BE POSSIBLE AS THE ACTIVITY MOVES THROUGH.  MINOR FLOODING IN LOW
LYING AREAS WILL BE POSSIBLE...AS WELL AS IN POOR DRAINAGE SPOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WE WILL BE WATCHING SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE
AREA WITH THE THREAT FOR MIXED WINTER WEATHER FOR NORTHERN
PORTIONS OF THE AREA. THESE WILL NEED TO BE WATCHED CLOSELY IN THE
COMING DAYS AND REFINED AS THE SYSTEMS APPROACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 3, 12:55 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EST WED FEB 3 2016

GAZ074-083>085-095>097-107-031830-
JOHNSON GA-TWIGGS GA-BLECKLEY GA-WILKINSON GA-WASHINGTON GA-
LAURENS GA-HOUSTON GA-PULASKI GA-
1255 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...TWIGGS...
BLECKLEY...WILKINSON...SOUTHWESTERN WASHINGTON...NORTHWESTERN
LAURENS...EASTERN HOUSTON AND NORTHWESTERN PULASKI COUNTIES UNTIL 130
PM EST...

AT 1255 PM EST...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
COCHRAN...MOVING NORTHEAST AT 70 MPH.

  HAZARD...40 TO 50 MPH WIND AND ENHANCED RISK FOR DOWNED TREES.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS IS EXPECTED...TREES CAN ALSO
           DOWN MORE EASILY WITH ALREADY WET SOIL FROM PREVIOUS
           RAINFALL.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...COCHRAN...HAWKINSVILLE...JEFFERSONVILLE...IRWINTON...WARNER
ROBINS...MCINTYRE...DUDLEY...TOOMSBORO...OCONEE...DANVILLE...
MONTROSE...ALLENTOWN...ROBINS AIR FORCE BASE...MARION...TUCKERS
CROSSROAD...OCMULGEE PUBLIC FISHING AREA...ROYAL...CARY AND BULLARD.

LAT...LON 3226 8357 3255 8368 3295 8302 3271 8280
TIME...MOT...LOC 1755Z 234DEG 62KT 3248 8348
Special weather statement, Feb 3, 1:03 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EST WED FEB 3 2016

GAZ074-076-085-086-096>098-105>112-031845-
JOHNSON GA-DODGE GA-MONTGOMERY GA-LAURENS GA-TELFAIR GA-EMANUEL GA-
JEFFERSON GA-WILCOX GA-PULASKI GA-WHEELER GA-BLECKLEY GA-
WASHINGTON GA-TREUTLEN GA-CRISP GA-DOOLY GA-
103 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...DODGE...NORTHWESTERN
MONTGOMERY...LAURENS...WESTERN TELFAIR...EMANUEL...SOUTHEASTERN
JEFFERSON...WILCOX...PULASKI...WHEELER...BLECKLEY...SOUTHEASTERN
WASHINGTON...TREUTLEN...CRISP AND SOUTHEASTERN DOOLY COUNTIES UNTIL
145 PM EST...

AT 103 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR AUGUSTA TO NEAR LEESBURG...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...CORDELE...SWAINSBORO...MCRAE...COCHRAN...EASTMAN...
HAWKINSVILLE...SOPERTON...ABBEVILLE...ALAMO...LOUISVILLE...MOUNT
VERNON...WRIGHTSVILLE...HELENA...EAST DUBLIN...WADLEY...TWIN CITY...
CHESTER...ROCHELLE AND GLENWOOD.

LAT...LON 3185 8318 3185 8361 3180 8361 3180 8378
      3185 8394 3198 8390 3323 8223 3284 8232
      3281 8215 3266 8208 3179 8306
TIME...MOT...LOC 1803Z 241DEG 21KT 3345 8194 3179 8412
Special weather statement, Feb 3, 1:43 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EST WED FEB 3 2016

GAZ062-073>076-083>086-093-095>097-104>109-031930-
JOHNSON GA-DODGE GA-WILKINSON GA-MACON GA-LAURENS GA-EMANUEL GA-
JEFFERSON GA-WILCOX GA-HOUSTON GA-WARREN GA-PULASKI GA-TWIGGS GA-
BLECKLEY GA-GLASCOCK GA-WASHINGTON GA-SUMTER GA-BALDWIN GA-CRISP GA-
DOOLY GA-
143 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...DODGE...WILKINSON...
SOUTHEASTERN MACON...LAURENS...NORTHWESTERN EMANUEL...JEFFERSON...
WILCOX...HOUSTON...SOUTHEASTERN WARREN...PULASKI...TWIGGS...
BLECKLEY...GLASCOCK...WASHINGTON...SUMTER...EASTERN BALDWIN...CRISP
AND DOOLY COUNTIES UNTIL 230 PM EST...

AT 143 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR AUGUSTA TO 7 MILES NORTHEAST OF LEESBURG...AND MOVING SOUTHWEST
AT 50 MPH.

  HAZARD...40 MPH WIND AND HEAVY RAIN UP TO AN INCH AN HOUR.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...DUBLIN...PERRY...CORDELE...SANDERSVILLE...COCHRAN...
EASTMAN...HAWKINSVILLE...VIENNA...ABBEVILLE...LOUISVILLE...
WRIGHTSVILLE...JEFFERSONVILLE...GIBSON...IRWINTON...WARNER ROBINS...
UNADILLA...MONTEZUMA...EAST DUBLIN AND WRENS.

LAT...LON 3185 8394 3191 8392 3191 8432 3188 8434
      3189 8434 3213 8423 3340 8255 3335 8255
      3326 8225 3284 8232 3282 8227 3185 8340
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1843Z 037DEG 42KT 3341 8198 3180 8407
Special weather statement, Feb 3, 2:35 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
235 PM EST WED FEB 3 2016

GAZ074-076-084>086-096>098-104>112-032000-
JOHNSON GA-DODGE GA-WILKINSON GA-MONTGOMERY GA-LAURENS GA-TELFAIR GA-
EMANUEL GA-JEFFERSON GA-WILCOX GA-PULASKI GA-WHEELER GA-BLECKLEY GA-
WASHINGTON GA-SUMTER GA-TREUTLEN GA-CRISP GA-DOOLY GA-
235 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...DODGE...SOUTHEASTERN
WILKINSON...NORTHWESTERN MONTGOMERY...LAURENS...NORTHWESTERN
TELFAIR...EMANUEL...JEFFERSON...WILCOX...PULASKI...NORTHWESTERN
WHEELER...BLECKLEY...SOUTHEASTERN WASHINGTON...SOUTHEASTERN SUMTER...
TREUTLEN...CRISP AND SOUTHEASTERN DOOLY COUNTIES UNTIL 300 PM EST...

AT 235 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 7
MILES SOUTH OF HEPHZIBAH TO NEAR TURNER CITY...AND MOVING EAST AT 40
MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...CORDELE...SWAINSBORO...MCRAE...COCHRAN...EASTMAN...
HAWKINSVILLE...VIENNA...SOPERTON...ABBEVILLE...LOUISVILLE...
WRIGHTSVILLE...HELENA...EAST DUBLIN...WADLEY...DAVISBORO...CHESTER...
ROCHELLE...MILAN AND ADRIAN.

LAT...LON 3185 8394 3191 8392 3192 8410 3326 8225
      3284 8232 3281 8215 3269 8209 3185 8319
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1935Z 255DEG 36KT 3318 8215 3167 8410
Special weather statement, Feb 3, 3:06 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EST WED FEB 3 2016

GAZ074-076-085-086-096>098-105>112-032030-
JOHNSON GA-DODGE GA-MONTGOMERY GA-LAURENS GA-TELFAIR GA-EMANUEL GA-
JEFFERSON GA-WILCOX GA-PULASKI GA-WHEELER GA-BLECKLEY GA-
WASHINGTON GA-TREUTLEN GA-CRISP GA-DOOLY GA-
306 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...DODGE...NORTHERN
MONTGOMERY...LAURENS...NORTHWESTERN TELFAIR...EMANUEL...SOUTHEASTERN
JEFFERSON...WILCOX...PULASKI...NORTHERN WHEELER...BLECKLEY...
SOUTHEASTERN WASHINGTON...TREUTLEN...CRISP AND SOUTHEASTERN DOOLY
COUNTIES UNTIL 330 PM EST...

AT 306 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES NORTH OF WAYNESBORO TO NEAR BACONTON...AND MOVING SOUTHEAST AT
80 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...CORDELE...SWAINSBORO...MCRAE...COCHRAN...EASTMAN...
HAWKINSVILLE...SOPERTON...ABBEVILLE...ALAMO...MOUNT VERNON...
WRIGHTSVILLE...HELENA...EAST DUBLIN...WADLEY...TWIN CITY...CHESTER...
ROCHELLE...GLENWOOD AND MILAN.

LAT...LON 3182 8315 3185 8318 3185 8361 3180 8361
      3180 8380 3185 8394 3192 8392 3250 8338
      3296 8228 3284 8232 3281 8215 3266 8208
      3261 8201
TIME...MOT...LOC 2006Z 305DEG 69KT 3321 8198 3144 8419
Special weather statement, Feb 3, 3:32 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EST WED FEB 3 2016

GAZ074-076-085-086-096>098-105>113-032130-
JOHNSON GA-DODGE GA-MONTGOMERY GA-LAURENS GA-TELFAIR GA-EMANUEL GA-
JEFFERSON GA-WILCOX GA-PULASKI GA-WHEELER GA-BLECKLEY GA-
WASHINGTON GA-TOOMBS GA-TREUTLEN GA-CRISP GA-DOOLY GA-
332 PM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...DODGE...MONTGOMERY...
LAURENS...TELFAIR...EMANUEL...SOUTHEASTERN JEFFERSON...WILCOX...
PULASKI...WHEELER...BLECKLEY...SOUTHEASTERN WASHINGTON...TOOMBS...
TREUTLEN...CRISP AND SOUTHEASTERN DOOLY COUNTIES UNTIL 430 PM EST...

AT 332 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 6
MILES NORTH OF WAYNESBORO TO NEAR CADWELL TO NEAR PUTNEY...AND MOVING
EAST AT 85 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...CORDELE...SWAINSBORO...MCRAE...COCHRAN...EASTMAN...
HAWKINSVILLE...LYONS...SOPERTON...ABBEVILLE...ALAMO...MOUNT VERNON...
WRIGHTSVILLE...VIDALIA...HELENA...EAST DUBLIN...WADLEY...TWIN CITY...
CHESTER AND LUMBER CITY.

LAT...LON 3178 8303 3185 8318 3185 8361 3180 8361
      3180 8378 3185 8394 3254 8320 3298 8228
      3284 8232 3281 8215 3266 8208 3261 8200
      3254 8203 3256 8208 3252 8215 3235 8225
      3223 8221 3197 8245 3192 8268 3178 8286
TIME...MOT...LOC 2032Z 247DEG 72KT 3319 8199 3238 8306 3149 8407

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:16 AM ESTSpecial Weather StatementFFCDade29 min
Feb 3, 3:45 AM ESTSpecial Weather StatementFFCChattooga, Walker30 min
Feb 3, 4:16 AM ESTSpecial Weather StatementFFCChattooga, Floyd, Walker, Whitfield29 min
Feb 3, 4:32 AM ESTSpecial Weather StatementFFCHaralson, Polk28 min
Feb 3, 4:42 AM ESTRiver Flood WarningFFCDade46 hr
Feb 3, 4:45 AM ESTSpecial Weather StatementFFCMurray30 min
Feb 3, 5:00 AM ESTSpecial Weather StatementFFCBartow, Haralson, Paulding30 min
Feb 3, 5:02 AM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more17 hr
Feb 3, 5:22 AM ESTFlash Flood WarningFFCCatoosa, Walker6 hr
Feb 3, 5:37 AM ESTSpecial Weather StatementFFCCherokee, Pickens23 min
Feb 3, 6:02 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Fulton28 min
Feb 3, 6:18 AM ESTRiver Flood WarningFFCForsyth17 hr
Feb 3, 6:18 AM ESTRiver Flood WarningFFCForsyth, Fulton51 hr
Feb 3, 6:26 AM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton, Gwinnett34 min
Feb 3, 6:50 AM ESTSpecial Weather StatementFFCCoweta25 min
Feb 3, 7:00 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Gwinnett, Hall30 min
Feb 3, 7:29 AM ESTSpecial Weather StatementFFCBarrow, Clayton, Gwinnett, Jackson, Rockdale46 min
Feb 3, 7:35 AM ESTSpecial Weather StatementFFCFayette, Henry, Meriwether, Troup25 min
Feb 3, 7:59 AM ESTSpecial Weather StatementFFCFayette, Harris, Henry, Meriwether, Troup31 min
Feb 3, 8:12 AM ESTRiver Flood WarningFFCCatoosa58 hr
Feb 3, 8:13 AM ESTSpecial Weather StatementFFCBarrow, Jackson, Madison, Newton, Rockdale, Walton47 min
Feb 3, 8:28 AM ESTSpecial Weather StatementFFCHarris, Henry, Meriwether, Muscogee, Pike, Spalding and 1 more32 min
Feb 3, 8:43 AM ESTRiver Flood WarningFFCMurray, Whitfield41 hr
Feb 3, 8:43 AM ESTRiver Flood WarningFFCWhitfield66 hr
Feb 3, 8:54 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart51 min
Feb 3, 8:57 AM ESTRiver Flood WarningFFCDeKalb24 hr
Feb 3, 9:00 AM ESTSpecial Weather StatementFFCLamar, Pike, Talbot, Upson30 min
Feb 3, 9:03 AM ESTRiver Flood WarningFFCGwinnett9 hr
Feb 3, 9:03 AM ESTSpecial Weather StatementFFCButts, Morgan, Newton, Oconee27 min
Feb 3, 9:17 AM ESTSpecial Weather StatementFFCTowns, Union28 min
Feb 3, 9:25 AM ESTSpecial Weather StatementFFCButts, Jasper35 min
Feb 3, 9:30 AM ESTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Taylor, Upson45 min
Feb 3, 9:38 AM ESTRiver Flood WarningFFCDeKalb24 hr
Feb 3, 9:39 AM ESTSpecial Weather StatementFFCMarion, Schley, Webster36 min
Feb 3, 9:45 AM ESTSpecial Weather StatementFFCMorgan30 min
Feb 3, 10:11 AM ESTSpecial Weather StatementFFCBibb, Crawford34 min
Feb 3, 10:18 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield70 hr
Feb 3, 10:43 AM ESTSpecial Weather StatementFFCBibb32 min
Feb 3, 11:00 AM ESTAreal Flood WarningFFCUnion6 hr
Feb 3, 11:13 AM ESTSpecial Weather StatementFFCBaldwin, Bleckley, Crisp, Dooly, Hancock, Houston and 7 more62 min
Feb 3, 11:26 AM ESTRiver Flood WarningFFCDeKalb, Rockdale29 hr
Feb 3, 11:26 AM ESTRiver Flood WarningFFCNewton, Rockdale38 hr
Feb 3, 11:26 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 3, 11:26 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Feb 3, 11:26 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Feb 3, 11:40 AM ESTRiver Flood WarningFFCGwinnett, Walton9 hr
Feb 3, 11:40 AM ESTRiver Flood WarningFFCDeKalb24 hr
Feb 3, 11:57 AM ESTSevere Thunderstorm WarningFFCSumter33 min
Feb 3, 12:17 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 3 more43 min
Feb 3, 12:55 PM ESTSpecial Weather StatementFFCBleckley, Twiggs, Wilkinson35 min
Feb 3, 1:03 PM ESTSpecial Weather StatementFFCCrisp, Dodge, Emanuel, Jefferson, Johnson, Laurens and 5 more42 min
Feb 3, 1:43 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Dooly, Glascock, Houston and 9 more47 min
Feb 3, 2:35 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Jefferson, Johnson and 4 more25 min
Feb 3, 3:06 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 3 more24 min
Feb 3, 4:24 PM ESTFlash Flood WarningFFCJohnson6 hr
Feb 3, 4:37 PM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler38 min
Feb 3, 4:47 PM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler43 min
Feb 3, 5:59 PM ESTRiver Flood WarningFFCChattooga12 hr
Feb 3, 5:59 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 7 more16 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.